MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. FREEDOM NEUROSTIMULATOR; SPINAL CORD STIMULATOR

STIMWAVE TECHNOLOGIES INC. FREEDOM NEUROSTIMULATOR; SPINAL CORD STIMULATOR
Model Number FR4A-RCV-A0
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Erosion (1750)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2020, the cr became involved in this complaint by receiving an e-mail asking for field support help in (b)(6).The e-mail stated a patient was experiencing a 30-40% reduction in pain relief, outlining that the cause of the issue was unknown.On (b)(6), 2020, the implanting clinician met with the patient to follow up on the loss of therapy.The implanting clinician discovered the lead was eroding since the stimulator had migrated, and a revision or replacement needed to be scheduled.This information was related to the cr via e-mail on june 9, 2020.On july 14, 2020, the implanting clinician e-mailed the cr advising that a revision was scheduled to be performed on (b)(6) 2020.The implanting clinician removed stimulator, and two freedom-4a neurostimulators were implanted at the tibial and sural nerves for leg pain.The cr confirmed that the revision procedure was performed in a sterile environment, sterile field handling protocols were used, and the sterile barriers of all product used were intact prior to implant.The procedure was completed without complication.On (b)(6) 2020, the implanting clinician confirmed that the patient is receiving paresthesia from the stimulator and has helped with pain relief.On (b)(6) 2020, the cr confirmed that the patient did not experience an infection after the stimulator's erosion, and the patient was not prescribed antibiotics.The cr also noted the reason for the erosion was unknown to the patient and the implanting clinician.The stimulator was reported to meet product specifications.Manufacturer cannot currently receive the stimulator for analysis.The device was used for treatment of pain.The device cannot be traced as the source of the issue.
 
Event or Problem Description
Stimwave quality has investigated the details for a reported erosion submitted to the stimwave complaint system on july 14, 2020, by clinical representatives (cr), in (b)(6).Cr became aware of this issue june 4, 2020.

Brand Name
FREEDOM NEUROSTIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach,
MDR Report Key10389076
Report Number3010676138-2020-00074
Device Sequence Number19557900
Product Code GZB
UDI-Device Identifier00818225020617
UDI-Public010081822502061717210701
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2021
Device Model NumberFR4A-RCV-A0
Device Lot NumberSWO190701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2020
Initial Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;